Alert archive / Oklahoma / Flash Flood Watches in 2009

Flash Flood Watch 2, NWS Tulsa, OK

April 29, 200922 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this flash flood watch at Apr 29, 2009, 2:49 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 29, 2009, 1:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2009, 2:49 AM CDT (07:49 UTC)
In effect from
Apr 29, 2009, 1:00 PM CDT
Expired
Apr 30, 2009, 7:00 PM CDT
In force
30 hr
Issued by
NWS Tulsa, OK
Flood severity
None
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KTSA 290749
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
249 AM CDT WED APR 29 2009


ARZ001-002-010-011-OKZ054>071-292100-
/O.NEW.KTSA.FF.A.0002.090429T1800Z-090501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA
249 AM CDT WED APR 29 2009

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND 
 OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
 ARKANSAS...BENTON...CARROLL...MADISON AND WASHINGTON. IN 
 OKLAHOMA...ADAIR...CHEROKEE...CRAIG...CREEK...DELAWARE...
 MAYES...MCINTOSH...MUSKOGEE...NOWATA...OKFUSKEE...OKMULGEE...
 OSAGE...OTTAWA...PAWNEE...ROGERS...TULSA...WAGONER AND 
 WASHINGTON.

* FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING

* SHOWERS AND THUNDERSTORMS DEVELOPING TO OUR WEST WILL
  OVERSPREAD THE AREA THIS AFTERNOON...AND PERSIST INTO
  THE OVERNIGHT HOURS AS THE LOW-LEVEL JET STRENGTHENS.
  ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO
  THURSDAY AS PRECIPITATION NEAR A FRONT IN KANSAS DEVELOPS
  SOUTH INTO THE AREA. RAINFALL AMOUNTS MAY TOTAL ONE TO 
  THREE INCHES OVER PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST
  ARKANSAS...WITH LOCALLY HIGHER AMOUNTS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

&&

$$
5 follow-up statements
000 
WGUS64 KTSA 291257
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
757 AM CDT WED APR 29 2009

ARZ019-020-029-OKZ049-053-072>076-292100-
/O.EXA.KTSA.FF.A.0002.090429T1800Z-090501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-PITTSBURG-
HASKELL-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...MCALESTER...
STIGLER...WILBURTON...POTEAU
757 AM CDT WED APR 29 2009

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ARKANSAS AND 
 OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...
 CRAWFORD...FRANKLIN AND SEBASTIAN. IN OKLAHOMA...CHOCTAW...
 HASKELL...LATIMER...LE FLORE...PITTSBURG...PUSHMATAHA AND 
 SEQUOYAH.

* FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING

* SHOWERS AND THUNDERSTORMS DEVELOPING TO OUR WEST WILL 
  OVERSPREAD THE AREA LATE THIS MORNING AND THIS AFTERNOON...AND 
  WILL PERSIST INTO THE OVERNIGHT HOURS AS THE LOW-LEVEL JET 
  STRENGTHENS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE 
  POSSIBLE INTO THURSDAY AS PRECIPITATION NEAR A FRONT IN 
  KANSAS DEVELOPS SOUTH INTO THE AREA. RAINFALL AMOUNTS MAY 
  TOTAL ONE TO THREE INCHES OVER PARTS OF EAST OKLAHOMA AND 
  NORTHWEST ARKANSAS...WITH LOCALLY HIGHER AMOUNTS LIKELY. 
 
* THE THUNDERSTORMS ARE APPEARING TO BE VERY EFFICIENT RAIN PRODUCERS 
  AND ARE MOVING INTO A REGION OF HIGHER PRECIPITABLE WATER. HEAVY RAIN
  OF OVER 2 INCHES IN 2 HOURS HAS OCCURRED IN SOUTHWEST OKLAHOMA THIS 
  MORNING AND SOME AREAS MAY EXPERIENCE VERY HEAVY RAINS OF THIS 
  MAGNITUDE LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

&&

$$

ARZ001-002-010-011-OKZ054>071-292100-
/O.CON.KTSA.FF.A.0002.090429T1800Z-090501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA
757 AM CDT WED APR 29 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARKANSAS AND OKLAHOMA...INCLUDING THE 
 FOLLOWING AREAS...IN NORTHWEST ARKANSAS...BENTON...CARROLL...
 MADISON AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...
 CRAIG...CREEK...DELAWARE...MAYES...MCINTOSH...MUSKOGEE...
 NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...
 ROGERS...TULSA...WAGONER AND WASHINGTON.

* FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING

* SHOWERS AND THUNDERSTORMS DEVELOPING TO OUR WEST WILL 
  OVERSPREAD THE AREA LATE THIS MORNING AND THIS AFTERNOON...AND 
  WILL PERSIST INTO THE OVERNIGHT HOURS AS THE LOW-LEVEL JET 
  STRENGTHENS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE 
  POSSIBLE INTO THURSDAY AS PRECIPITATION NEAR A FRONT IN 
  KANSAS DEVELOPS SOUTH INTO THE AREA. RAINFALL AMOUNTS MAY 
  TOTAL ONE TO THREE INCHES OVER PARTS OF EAST OKLAHOMA AND 
  NORTHWEST ARKANSAS...WITH LOCALLY HIGHER AMOUNTS LIKELY. 
 
* THE THUNDERSTORMS ARE APPEARING TO BE VERY EFFICIENT RAIN PRODUCERS 
  AND ARE MOVING INTO A REGION OF HIGHER PRECIPITABLE WATER. HEAVY RAIN
  OF OVER 2 INCHES IN 2 HOURS HAS OCCURRED IN SOUTHWEST OKLAHOMA THIS 
  MORNING AND SOME AREAS MAY EXPERIENCE VERY HEAVY RAINS OF THIS 
  MAGNITUDE LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

&&

$$
000 
WGUS64 KTSA 292042
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT WED APR 29 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-300300-
/O.CON.KTSA.FF.A.0002.000000T0000Z-090501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
342 PM CDT WED APR 29 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
 AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
 MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...
 CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL...
 LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA...
 OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG...
 PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...WAGONER AND 
 WASHINGTON.

* THROUGH THURSDAY EVENING

* A THUNDERSTORM COMPLEX WILL CONTINUE TO AFFECT PORTIONS
OF SOUTHEAST OKLAHOMA AND NORTHWEST INTO THIS EVENING WITH 
THE THREAT FOR HEAVIER RAIN ACROSS SOUTHEAST OKLAHOMA IN 
THE VICINITY OF A SURFACE BOUNDARY THAT IS LOCATED NEAR 
THE RED RIVER. SHOWERS AND THUNDERSTORMS WILL AGAIN 
INCREASE IN COVERAGE OVERNIGHT AS ANOTHER UPPER LEVEL 
DISTURBANCE MOVES ACROSS THE AREA. AN ADDITIONAL 1 TO 
3 INCHES OF RAIN WILL BE POSSIBLE THROUGH THURSDAY
EVENING ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS
AS THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...
KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING
IS OBSERVED OR IF A WARNING IS ISSUED.

&&

$$
000 
WGUS64 KTSA 300807
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
307 AM CDT THU APR 30 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-302000-
/O.CON.KTSA.FF.A.0002.000000T0000Z-090501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
307 AM CDT THU APR 30 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
 AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
 MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...
 CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL...
 LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA...
 OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG...
 PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...WAGONER AND 
 WASHINGTON.

* THROUGH THIS EVENING

* THUNDERSTORM COMPLEXES YESTERDAY AND OVERNIGHT HAVE LEFT A
LARGE AREA OF ONE TO TWO INCH RAINFALL AMOUNTS ACROSS THE
REGION...WITH LOCALLY HIGHER AMOUNTS OVER SOUTHEAST OKLAHOMA.
A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL
PERSIST OVER MUCH OF SOUTHEAST OKLAHOMA THIS MORNING...AND
MAY EVENTUALLY SPREAD INTO NORTHWEST ARKANSAS. ADDITIONAL
RAINFALL AMOUNTS AROUND AN INCH WILL BE POSSIBLE WITH THIS
ACTIVITY.

SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP ABOUT ANYWHERE
ACROSS THE WATCH AREA THIS AFTERNOON...ESPECIALLY IF ANY
SIGNIFICANT HEATING OCCURS. AFTERNOON RAINFALL AMOUNTS SHOULD
BE SPOTTY...BUT LOCAL HEAVY AMOUNTS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
OTHER LOW LYING AREAS.  THEY ARE PRONE TO RAPID RISES AND MAY
FLOOD QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER
RELATED DEATHS.

&&

$$
000 
WGUS64 KTSA 301517
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
1017 AM CDT THU APR 30 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-302330-
/O.CON.KTSA.FF.A.0002.000000T0000Z-090501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
1017 AM CDT THU APR 30 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING 
 AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN...
 MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...
 CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL...
 LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA...
 OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG...
 PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...WAGONER AND 
 WASHINGTON.

* UNTIL 7 PM CDT THIS EVENING

* THUNDERSTORM COMPLEXES YESTERDAY AND OVERNIGHT HAVE LEFT A 
 LARGE AREA OF ONE TO TWO INCH RAINFALL AMOUNTS ACROSS THE 
 REGION...WITH LOCALLY HIGHER AMOUNTS OVER SOUTHEAST OKLAHOMA. 
 SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED THIS MORNING 
 NORTHWEST OF INTERSTATE 44 AND ARE EXPECTED TO CONTINUE TO 
 DEVELOP AND SPREAD OVER MUCH OF THE FORECAST AREA TODAY. QUICK 
 ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE 
 FROM THESE SHOWERS AND THUNDERSTORMS IN LESS THAN AN HOUR WHICH 
 IS SUFFICIENT TO CAUSE FLASH FLOODING...PARTICULARLY IN URBAN AREAS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO 
DEVELOP ACROSS THE WATCH AREA THIS AFTERNOON...ESPECIALLY IN AREAS 
WERE BREAKS IN THE CLOUDS ALLOWS HEATING TO OCCUR. AFTERNOON 
RAINFALL AMOUNTS SHOULD BE SPOTTY...BUT LOCAL HEAVY AMOUNTS ARE 
STILL POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING AND AFTER HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...
CREEKS AND OTHER LOW LYING AREAS.  THEY ARE PRONE TO RAPID RISES 
AND MAY FLOOD QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF 
WEATHER RELATED DEATHS.

&&

$$
000 
WGUS64 KTSA 302354
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT THU APR 30 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-010100-
/O.EXP.KTSA.FF.A.0002.000000T0000Z-090501T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
654 PM CDT THU APR 30 2009

...FLASH FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND
EASTERN OKLAHOMA WILL EXPIRE AT 7 PM CDT THIS EVENING. THE RISK OF
WIDESPREAD HEAVY RAIN HAS SUBSIDED DURING THE SHORT TERM...WITH
ADDITIONAL HEAVY RAINS POSSIBLE LATER FRIDAY INTO THE WEEKEND.
ONCE THE PLACEMENT AND TIMING OF THE NEXT ROUND OF HEAVY RAIN
BECOMES MORE APPARENT...THEN ADDITIONAL FLASH FLOOD WATCHES MAY BE
REQUIRED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Apr 29, 12:03 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 29, 12:03 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1203 AM CDT WED APR 29 2009

...AVIATION...

.DISCUSSION...
IFR CIGS ARE EXPECTED BY MORNING.  CLOUDS TOMORROW MORNING WILL
GRADUALLY RISE TO MVFR LEVELS.  THUNDERSTORM CHANCES WILL BEGIN
ACROSS EASTERN OKLAHOMA DURING THE MORNING... AND NORTHWEST ARKANSAS
DURING THE AFTERNOON.  THUNDERSTORMS APPEAR LIKELY BY LATE AFTERNOON
AND ALSO WILL LIKELY LAST INTO THE EVENING IN ARKANSAS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....18
AVIATION...17
Hazardous weather outlook, Apr 28, 8:50 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
850 PM CDT TUE APR 28 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
850 PM CDT TUE APR 28 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE AFTER
MIDNIGHT AS A WARM FRONT BEGINS TO LIFT NORTH INTO THE REGION. THE
HEAVIER PRECIPITATION IS EXPECTED TO REMAIN WEST OF THE AREA THROUGH
TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM...HIGH WIND AND HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE WARM FRONT WILL BEGIN TO LIFT NORTH OF THE AREA WEDNESDAY
MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST.
SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP WEST OF THE AREA
WEDNESDAY MORNING AND SPREAD INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WEDNESDAY AFTERNOON. HEAVY RAIN AND DANGEROUS LIGHTNING
WILL LIKELY OCCUR IN THE STRONGER STORMS...ESPECIALLY ACROSS
NORTHEAST OKLAHOMA. LOCALIZED FLOODING WILL ALSO BE A CONCERN...
ESPECIALLY IF THUNDERSTORMS MOVE OVER THE SAME AREAS FOR AN
EXTENDED PERIOD OF TIME.

THE WEATHER WILL REMAIN UNSETTLED FOR THE REMAINDER OF THE WEEK
AS SOUTHWEST FLOW ALOFT PERSISTS. SMALL SCALE RIPPLES IN THE FLOW
WILL CREATE INTERMITTENT AND DIFFICULT TO TIME INCREASES IN LIFT
THAT WILL HELP INITIATE THUNDERSTORMS. A LINGERING SURFACE FRONT
WILL GENERALLY BE THE FOCUS FOR CONVECTIVE ACTIVITY...AND WILL
DRIFT NORTH AND SOUTH GIVING VARIOUS AREAS HEAVY RAIN POTENTIAL.
LOW CONFIDENCE IN THE PLACEMENT OF THE SURFACE FRONT...ALONG WITH
THE TIMING OF THE DISTURBANCES ALOFT...CAUSES LARGE UNCERTAINTY ON
WHERE THE HEAVIEST RAINFALL COULD BE THROUGH THE FORECAST PERIOD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 11:04 AM CDTSevere Thunderstorm WarningTSAPittsburg56 min
Apr 29, 11:42 AM CDTAreal Flood AdvisoryTSANowata, Osage, Washington2 hr
Apr 29, 11:43 AM CDTSpecial Weather StatementTSAOkfuskee47 min
Apr 29, 11:51 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg, Pushmataha54 min
Apr 29, 11:56 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha64 min
Apr 29, 12:17 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee58 min
Apr 29, 12:46 PM CDTWind AdvisoryTSACraig, Creek, McIntosh, Mayes, Muskogee, Nowata and 7 more3 hr
Apr 29, 12:56 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha79 min
Apr 29, 1:07 PM CDTFlash Flood WarningTSAChoctaw2 hr
Apr 29, 2:06 PM CDTRiver Flood WarningTSANowata3 days
Apr 29, 2:16 PM CDTSpecial Weather StatementTSASequoyah44 min
Apr 29, 2:18 PM CDTSpecial Weather StatementTSALeFlore57 min
Apr 29, 3:19 PM CDTSpecial Weather StatementTSALeFlore41 min
Apr 28, 7:19 PM CDTSpecial Weather StatementTSACarroll26 min
Apr 29, 4:13 PM CDTSpecial Weather StatementTSAFranklin47 min
Apr 29, 4:31 PM CDTSpecial Weather StatementTSAFranklin44 min
Apr 29, 4:59 PM CDTSpecial Weather StatementTSAMadison46 min
Apr 29, 5:04 PM CDTTornado WarningTSAMadison24 min

Nearby

Flash Flood Watches in Oklahoma, 2009Flash Flood Watches in Arkansas, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.